Qualification: 
Ph.D, MSc, BSc
Email: 
j_sarada@blr.amrita.edu
Phone: 
9448455760

Dr. Sarada Jayan is with Amrita since 2002. She did her M.Sc. from I.I.T.Madras and Ph.D. in Numerical Analysis from Amrita Vishwa Vidyapeetham, Bengaluru. Her areas of interest include Optimization Techniques, Numerical Analysis and Finite Element Methods.

Qualification

Degree University Year
B.Sc. Mathematics Calicut University 2000
M.Sc. Mathematics I.I.T. Madras 2002
Ph.D. Amrita Vishwa Vidhyapeetham 2014

Publications

Publication Type: Conference Paper

Year of Publication Publication Type Title

2017

Conference Paper

D. T. Panda, Dr. K.V. Nagaraja, V. Naidu, K., and Sarada Jayan, “Application of quintic order parabolic arcs in the analysis of waveguides with arbitrary cross-section”, in Proceedings of the International Conference on Communication and Electronics Systems, ICCES 2016, 2017.[Abstract]


A simple and efficient higher order finite element scheme is presented for obtaining highly accurate numerical solution for the two-dimensional Helmholtz equation in waveguides of arbitrary cross-section subjected to dirichlet boundary conditions. The above approach makes use of the Quintic order (5th order) parabolic arcs for accurately mapping the irregular cross section of the waveguide and then transforming the entire waveguide geometry to a standard isosceles triangle. In case of waveguides with regular geometry the transformation is done by straight sided quintic order finite elements. A unique and accurate point transformation technique is developed that ensures high accuracy of mapping by this quintic order curved triangular elements. This point transformation procedure gives a simple interpolating polynomial that defines the transformation from the global coordinate system to the local coordinate system. The above higher order finite element method is found to be highly optimal and accurate considering the various computational parameters like the number of triangular elements, degrees of freedom, nodal point distribution on the entire geometry, etc. © 2016 IEEE.

More »»

2016

Conference Paper

T. Darshi Panda, Dr. Dhanesh G. Kurup, Dr. V. Kesavulu Naidu, Sarada Jayan, and Nagaraja, K. V., “The use of higher order parabolic arcs for the computation of cutoff wavenumbers for TM modes in arbitrary shaped waveguides”, in Communication and Signal Processing (ICCSP), 2016 International Conference on, 2016.[Abstract]


This paper presents the use of Quartic and Quintic order finite elements for computing cutoff wavenumbers of arbitrary shaped waveguides. These finite elements are used for mapping the boundaries of waveguides with the highest accuracy. In the case of waveguides with curve geometries, the mapping is done by quartic and quintic order parabolic arcs. The domain of a particular waveguide is transformed to a suitable isosceles triangle with the help of these finite elements. The above method is found to be highly computationally efficient as compared to other methods found in literature. More »»

Publication Type: Journal Article

Year of Publication Publication Type Title

2016

Journal Article

Sarada Jayan and Dr. K.V. Nagaraja, “An optimal numerical integration method over a lune by using an efficient transformation technique”, Proceedings of the Jangjeon Mathematical Society, vol. 19, pp. 486-492, 2016.[Abstract]


In this paper, we derive an optimal numerical integration method to integrate functions over a lunar model, a closed region bounded by two different circular boundaries. The region is discretized into two and suitable efficient transformations are used to transform the regions to a zero-one square. After the transformation, a product formula is applied to derive the proposed numerical integration method. The generalized Gaussian quadrature nodes and weights for one dimension are used in the derived integration formula for evaluating the results. The results obtained for seven different functions are tabulated along with a comparative study in order to show that the proposed method gives more accurate results using less number of quadrature points and is the optimal one. More »»

2015

Journal Article

Sarada Jayan and Dr. K.V. Nagaraja, “A General and Effective Numerical Integration Method to Evaluate Triple Integrals Using Generalized Gaussian Quadrature”, Procedia Engineering, vol. 127, pp. 1041–1047, 2015.[Abstract]


A general and effective numerical integration formula to evaluate all triple integrals with finite limits is proposed in this paper. The formula is derived by transforming the domain of integration to a zero-one cube. The general derivation along with results over specific regions like cuboid, tetrahedron, prism, pyramid and few regions having planar and non-planar faces is provided. Numerical results also are tabulated to validate the formula.

More »»

2015

Journal Article

Sarada Jayan and Dr. K.V. Nagaraja, “Numerical Integration over Three-Dimensional Regions Bounded by One or More Circular Edges”, Procedia Engineering, vol. 127, pp. 347–353, 2015.[Abstract]


A new integration method is proposed for integration of arbitrary functions over regions having circular boundaries. The method is developed using a new non-linear transformation which can transform such a region to a zero-one cube. The derivation of this formula over a circular and elliptic cylinder, cone and paraboloid is shown with numerical results.

More »»

2015

Journal Article

Sarada Jayan and Dr. K.V. Nagaraja, “Numerical integration over irregular domains using generalized Gaussian quadrature”, Proceedings of the Jangjeon Mathematical Society, vol. 18, pp. 21–30, 2015.

2015

Journal Article

Sarada Jayan, “Effective numerical integration formulae to evaluate multiple integrals using generalized gaussian quadrature”, 2015.

2014

Journal Article

Sarada Jayan and Nagaraja, K. V., “Numerical integration over n-dimensional cubes using generalized gaussian quadrature”, Proceedings of the Jangjeon Mathematical Society, vol. 17, pp. 63-69, 2014.[Abstract]


This paper gives a numerical integration rule for integrating functions over any n-dimensional cube. The rule is derived using a simple linear transformation of the given n-cube to a zero-one cube. The prescribed method is proved to be superior in a certain sense to the existing integration formulae. The performance of the method is illustrated for different type of integrands over different n-dimensional cubes.

More »»

2012

Journal Article

Dr. K.V. Nagaraja and Sarada Jayan, “Generalized Gaussian quadrature rules over regions with parabolic edges”, International Journal of Computer Mathematics, vol. 89, pp. 1631-1640, 2012.[Abstract]


<p>This paper presents a generalized Gaussian quadrature method for numerical integration over regions with parabolic edges. Any region represented by R 1={(x, y)| a≤x≤b, f(x) ≤y≤g(x)} or R2={(x, y)| a≤y≤b, f(y) ≤x≤g(y)}, where f(x), g(x), f(y) and g(y) are quadratic functions, is a region bounded by two parabolic arcs or a triangular or a rectangular region with two parabolic edges. Using transformation of variables, a general formula for integration over the above-mentioned regions is provided. A numerical method is also illustrated to show how to apply this formula for other regions with more number of linear and parabolic sides. The method can be used to integrate a wide class of functions including smooth functions and functions with end-point singularities, over any two-dimensional region, bounded by linear and parabolic edges. Finally, the computational efficiency of the derived formulae is demonstrated through several numerical examples. © 2012 Copyright Taylor and Francis Group, LLC.</p>

More »»

2011

Journal Article

Sarada Jayan and Dr. K.V. Nagaraja, “Generalized Gaussian quadrature rules over two-dimensional regions with linear sides”, Applied Mathematics and Computation, vol. 217, pp. 5612-5621, 2011.[Abstract]


{This paper presents a generalized Gaussian quadrature method for numerical integration over triangular, parallelogram and quadrilateral elements with linear sides. In order to derive the quadrature rule, a general transformation of the regions

More »»

2011

Journal Article

Sarada Jayan and Nagaraja, K. V., “Generalized Gaussian quadrature rules over two-dimensional regions with linear edges 2011”, Applied Mathematics and Computations, vol. 217, pp. 5612–5621, 2011.

207
PROGRAMS
OFFERED
5
AMRITA
CAMPUSES
15
CONSTITUENT
SCHOOLS
A
GRADE BY
NAAC, MHRD
9th
RANK(INDIA):
NIRF 2017
150+
INTERNATIONAL
PARTNERS